Inappropriate ICD shocks can result from a combination of human and technical causes related to device programming.
Programming pitfalls may trigger inappropriate ICD shocks after FVT therapy; case report leaves optimal settings open for study.
We report on a 70-year-old male patient who was recipient of GEM III DR 7275 Cardioverter Defibrillator, and who presented with inappropriate shocks. The patient had a documented slow ventricular tachycardia (VT), and the device was programmed to detect VT at rates >100 bpm, fast VT (FVT, via VT) at rates >150 bpm, and ventricular fibrillation (VF) at rates >188 bpm. After detection of FVT, efficient therapy was delivered; however, this was immediately followed by multiple inappropriate therapies. Inappropriate therapies were discussed, with a focus on programming features.
No takes yet. Share an insight, caveat, or question.
Antoine Kossaify (2013) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: